MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt300 symfony intraocular lens (iol) exchange maybe required due to unexpected post op results.Patient's post op results: uncorrected distance visual acuity (ucdva) 20/70; uncorrected near visual acuity (ucnva) j7; spherical equivalent (se) -.375; targeted -.33.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learned that the lens was explanted on (b)(6) 2017 from a female patient and replaced with a pcb00 intraocular lens (iol).There was no incision enlargement or patient injury reported.Age/date of birth: (b)(6) 1947.Gender/sex: female.If explanted, give date: (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6291483
Report Number9614546-2017-00059
Device Sequence Number16535094
Product Code POE
UDI-Device Identifier05050474606494
UDI-Public(01)05050474606494(17)210628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/28/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
07/04/2017
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date03/01/2017
07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;